MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 12-oct-2018.It was reported that crossing difficulties were encountered.Device evaluated by manufacturer: the target lesion was located in the seriously calcified mid left anterior descending artery.A 3.75mm x 12mm quantum maverick balloon catheter was advanced but unable to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed hypotube break that could go into the patient's body.The device was returned for analysis.Returned product consisted of a quantum maverick balloon catheter.The returned device separated upon unpacking when received.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the hypotube is separated at 53.3cm from the hub and appeared to be kinked prior to separation.There are multiple kinks along the whole device.Microscopic examination revealed that the tip is damaged.There is contrast present in the inflation lumen and balloon.There is blood present in the guidewire lumen and the balloon is loose.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8028803
Report Number2134265-2018-62537
Device Sequence Number203106
Product Code LOX
UDI-Device Identifier08714729392705
UDI-Public08714729392705
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0020663867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight62